Over these few years, we have seen that their are ups and downs, highs and lows. Today was a low day for Melanie. I spoke with her this evening and she was very emotional. It all started this morning with that darn nausea returning. She also started with another rash. Both items are most likely side effects of the chemo. She was just not feeling very good today. Another complaint Melanie has had for about a week now, is a pain in her neck. It was very bothersome to her. She mentioned it a few times to different people. She was particularly worried going into radiation. She has to stand in the perfect position during radiation. She was worried, because she could not stand and hold her head just so, without major pain. She was also starting to have pain when she swallowed. She mentioned to me, with great emotion, that she has been praying so hard that they could figure out what this pain is.
Well, today, the right people had a listening ear. They discovered, via ultrasound, that she has a blood clot near her central line. Thank goodness they figured this out! So, Melanie had to have her central line removed today. She was worried that doing so would release the clot, but they had several opinions and explained that all would be well, and the central line had to come out.
When I spoke with Melanie, she said it is already feeling so much better. They wanted to just put a picc line in, but since she has such a hard time with tape and her sensitive skin, they are going to be putting in a new central line. This line will obviously be on the other side of her body. Not a fun process to have to go through again. She has to have a line in, in order to get her chemo, meds, and the transplant. Now she will get to give herself two shots daily in her abdomen for about 6 months. I am terrible remembering the names of all the drugs, but it is the one that helps with blood clots (Levo -something or other). She also had to stay upright until this evening (no naps or laying down).
Melanie is so grateful for an answer to a sincere prayer. They gave her some Benedryl for the rash, and some medicine for the nausea. Hopefully, tomorrow will be a better day.
Thank you for all of your prayers. Melanie is still in great need of them.